advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Blantyre, South Lanarkshire, Scotland:

My eight years, seven months old son has had type one diabetes for four years. He is on three injections a day. Last December, he was also diagnosed with coeliac disease. He is a very active boy and plays a lot of football. Two years ago he woke up during the night with a blood sugar of 3.4 mmol/L [61 mg/dl]. He was very distressed and had no feeling down the right side of his body. He was rushed to hospital and, within hours, all the feeling had gone back to normal.

Two weeks ago, this happened again with the loss of feeling on the left side and severe head ache and pain in his eye and vomiting. Yesterday, after playing football, it happened again with the loss of feeling on the right again. Doctors have not really given me any answers as to why this is happening. I am not sleeping as I am so frightened this will happen again. It is very frightening. My son is otherwise a fit and healthy boy. What could this be?

Answer:

This sounds like it could be Todd's Paralysis, a temporary condition. Please be sure your son has a neurological evaluation.

LD

[Editor's comment: See a previous question about Todd's Paralysis and Lyn Hickox's story about her experience with this. BH]

DTQ-20060430163658
Original posting 4 May 2006
Posted to Other

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:08
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.